MAUDE Adverse Event Report: SYNTHES HAGENDORF THREADED LCP(TM) DRILL GUIDE F/LCP(TM) DISTAL RADIUS PLATES

SYNTHES HAGENDORF THREADED LCP(TM) DRILL GUIDE F/LCP(TM) DISTAL RADIUS PLATES
Catalog Number 323.029
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: patient date of birth was not provided for reporting.Device is an instrument and is not implanted / explanted.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Device history records review was completed for part# 323.029, lot# 3245569.Manufacturing location: (b)(4), manufacturing date: sep 15, 2009.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the threads on a threaded locking compression plate (lcp) drill guide would not engage with the hole of the variable angle distal radius plate during an open reduction internal fixation (orif) of the distal radius procedure on (b)(6) 2017.A second drill guide from the same set was used to proceed with surgery.The plate was not damaged and was implanted in the patient.No medical intervention required.Surgery was successfully completed with a thirty seconds surgical delay.The delay was due to getting the second drill guide.Patient status/outcome was reported as stable.Concomitant device reported: variable angle distal radius plate (part# unknown, lot# unknown, quantity 1).This report is for one (1) threaded lcp(tm) drill guide f/lcp(tm) distal radius plates.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
The subject device has been received by the manufacturer and is undergoing investigation.The results of the investigation are pending completion and will be submitted in a supplemental report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A product investigation was completed: this complaint is confirmed.Visual inspection under 5x magnification revealed damage to the distal most two (2) thread-forms.The distal most two (2) thread-forms are no longer smooth/symmetrical.The post-manufacturing damage on this 7+year old reusable instrument is most likely a result of force/leverage applied to this device while not fully threaded into a plate.No new malfunctions were identified.A visual inspection under 5x magnification, device history record (dhr) review, technique guide review and drawing review were performed as part of this investigation.No non-conformance reports were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The returned 1.8mm threaded lcp drill guide is a reusable instrument available for use in several systems/technique guides and can be used to aid in fracture reduction with kirschner wires, or to aid in co-axial drilling, as well as screw length determination.The relevant drawing was reviewed during this investigation.No product design issues or discrepancies were observed.The returned part was determined to be suitable for the intended use when employed and maintained as recommended.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
THREADED LCP(TM) DRILL GUIDE F/LCP(TM) DISTAL RADIUS PLATES
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6395189
Report Number3003875359-2017-10104
Device Sequence Number18841594
Product Code FZX
UDI-Device Identifier10886982190598
UDI-Public(01)10886982190598(10)3245569
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number323.029
Device Lot Number3245569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/14/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/10/2017
Supplement Report FDA Received Date04/03/2017
04/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ONE (1) UNKNOWN VA DISTAL RADIUS PLATE
Patient Weight101